Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 265, NWS Jackson, KY

August 8, 2011Bell County, Knox County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2011, 4:13 PM EDT for Bell County, Knox County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 4:13 PM EDT (20:13 UTC)
Expired
Aug 8, 2011, 4:38 PM EDT
In force
25 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bell County, KY, Knox County, KY

The radar

The Knoxville radar (KMRX), 73 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2773 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS53 KJKL 082013
SVRJKL
KYC013-121-082100-
/O.NEW.KJKL.SV.W.0265.110808T2013Z-110808T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN KNOX COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 500 PM EDT

* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GAUSDALE...OR 8 MILES SOUTHWEST OF BARBOURVILLE...AND MOVING EAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARREN...HUBBS...KAYJAY AND BRUSH CREEK AROUND 420 PM EDT.
  TROSPER...INGRAM...WHEELER AND MYRICK AROUND 425 PM EDT.
  FLAT LICK...OLD FLAT LICK AND NOETOWN AROUND 430 PM EDT.
  PINEVILLE...WALLSEND...CLEAR CREEK SPRINGS AND FOURMILE AROUND 435
  PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SHELALY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3658 8383 3660 8392 3665 8396 3669 8388
      3673 8396 3676 8396 3676 8399 3680 8398
      3682 8402 3685 8405 3686 8405 3686 8349
      3666 8353 3662 8364 3658 8369
TIME...MOT...LOC 2013Z 273DEG 29KT 3677 8394
WIND...HAIL 60MPH 1.00IN

$$

GREIF
2 follow-up statements
736 
WWUS53 KJKL 082031
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EDT MON AUG 8 2011

KYC013-121-082100-
/O.CON.KJKL.SV.W.0265.000000T0000Z-110808T2100Z/
KNOX KY-BELL KY-
431 PM EDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BELL AND SOUTH
CENTRAL KNOX COUNTIES UNTIL 500 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR INGRAM...OR 5 MILES WEST OF
PINEVILLE...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WASIOTO...EAST PINEVILLE...STRAIGHT CREEK AND CARY AROUND 440 PM
  EDT.
  VARILLA...CALVIN...KETTLE ISLAND AND RELLA AROUND 445 PM EDT.
  MIRACLE...BALKAN...OAKS AND CALLAWAY AROUND 450 PM EDT.
  STONY FORK JUNCTION AROUND 455 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SHELALY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3660 8392 3665 8396 3668 8388 3678 8387
      3678 8388 3684 8393 3686 8373 3685 8380
      3686 8349 3666 8353 3662 8364 3658 8369
      3658 8383
TIME...MOT...LOC 2031Z 273DEG 29KT 3676 8376
WIND...HAIL 60MPH 0.75IN

$$

GREIF
129 
WWUS53 KJKL 082038
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
438 PM EDT MON AUG 8 2011

KYC013-121-082049-
/O.CAN.KJKL.SV.W.0265.000000T0000Z-110808T2100Z/
KNOX KY-BELL KY-
438 PM EDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR BELL AND SOUTH CENTRAL KNOX
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3660 8392 3665 8396 3668 8388 3678 8387
      3678 8388 3684 8393 3686 8373 3685 8380
      3686 8349 3666 8353 3662 8364 3658 8369
      3658 8383
TIME...MOT...LOC 2039Z 273DEG 29KT 3676 8368

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:15 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 8, 3:15 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EDT MON AUG 8 2011

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY/...UPDATED

THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY EXTENDING FROM
PIKEVILLE TO LOUISVILLE. IR SATELLITE SHOWS TOPS CONTINUING TO COOL
AND EXPECT STORMS TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON
AND THEN DIMINISH THIS EVENING...BUT WITH A CHANCE OF SCATTERED
STORMS CONTINUING THROUGH THE NIGHT. STORMS WILL BE STRONG TO
POSSIBLY SEVERE FOR THE REMAINDER OF THE AFTERNOON...BUT SEVERE
THREAT WILL DIMINISH THIS EVENING.

HRRR HAD THE BEST HANDLE ON THE CONVECTIVE DEVELOPMENT THAT OCCURRED
THIS AFTERNOON AND WILL FOLLOW ITS LEAD FOR THE FIRST 12 HOURS OF THE
FORECAST. AFTER THE INITIAL ROUND OF CONVECTION DIMINISHES EXPECT A
CONTINUED GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AS THE
SHORTWAVE MOVES EAST FROM ILLINOIS. THE NAM LEANED TOWARDS A DRIER
FORECAST OVERNIGHT AND HAVE DISREGARDED ITS SOLUTION.

THE COLD FRONT WHICH HAS BEEN TO OUR NORTH WILL FINALLY PUSH INTO OUR
AREA ON TUESDAY...CONTINUING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS. THERE WILL BE A CONTINUED THREAT OF SEVERE WEATHER ON
TUESDAY AS WELL. COOLER DRIER AIR WILL SPREAD ACROSS THE REGION THE
WAKE OF THE FRONT...WITH HIGHS ON WEDNESDAY MOSTLY IN THE LOWER 80S.

.LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/...UPDATED

THE MODELS ARE GOOD AGREEMENT ALOFT WITH THE LONGWAVE PATTERN
AFFECTING THE EASTERN HALF OF THE NATION THROUGH THE EXTENDED. IN
FACT...THE CONSENSUS SOLUTION HAS BEEN FAIRLY STABLE FOR THE PAST
SEVERAL CYCLES LEADING TO AN INCREASE IN CONFIDENCE IN THE MAJOR
THEMES OF THE EXTENDED FORECAST. SPECIFICALLY...A GREAT LAKES TROUGH
WILL PIVOT NORTHEAST ALLOWING HEIGHTS TO RISE SOMEWHAT OVER THE OHIO
VALLEY IN ITS WAKE. ONE AREA OF MINOR DISAGREEMENT CONCERNS THE
MAGNITUDE AND IMPACT OF A SHORTWAVE CROSSING THE LOWER OHIO VALLEY
EARLY ON THURSDAY. THE ECMWF IS MORE AGGRESSIVE WITH THIS WAVE/S
ENERGY AND FURTHER TO THE NORTHWEST THAN THE GFS...FOR NOW WILL GO
WITH THE MORE SUPPRESSED SCENARIO FROM THE GFS. SLIGHT RIDGING WILL
FOLLOW THROUGH EARLY FRIDAY FOR THE OHIO VALLEY WITH MOST OF THE MID
LEVEL ENERGY PASSING BY WELL TO THE NORTHEAST OF KENTUCKY. THIS WILL
CHANGE ON FRIDAY...THOUGH...AS THE NEXT MAJOR WAVE WILL MOVE OUT OF
THE NORTHERN PLAINS AND INTO THE UPPER MIDWEST FOR THE START OF THE
WEEKEND. BOTH THE GFS AND THE ECMWF BRING A FORE RUNNING RIPPLE OF
ENERGY THROUGH THE AREA LATER FRIDAY WITH THE ECMWF/S VERSION LESS
SUSPECT THAN THE GFS DUE TO POSSIBLE CONVECTIVE FEEDBACK ISSUES. THE
00Z ECMWF THEN SYSTEMATICALLY MOVES ITS MIDWEST TROUGH INTO THE OHIO
VALLEY ON SATURDAY AND INTO SUNDAY MORNING WITH LONGWAVE MAGNITUDE
AND TIMING SIMILAR TO THE 12Z GFS. HOWEVER...HEADING INTO MONDAY THE
MODELS DIVERGE AGAIN WITH THE ECMWF SLOWING AND AMPLIFYING THE WAVE
OVER THE CENTRAL APPALACHIANS WHEN COMPARED TO THE GFS. THE FORMER
MODEL THEN ONLY SLOWLY MOVES THIS WELL DEFINED TROUGH FURTHER EAST
THROUGH THE DAY MONDAY WHEN COMPARED TO THE FLATTER AND FASTER FLOW
OF THE LATEST GFS. FOR SPECIFIC WEATHER DETAILS...HAVE GENERALLY
FOLLOWED A BLEND THROUGH THE PERIOD...FAVORING MORE OF THE NAM12
EARLY ON AND MAINLY JUST THE OPERATIONAL ECMWF TOWARD THE END OF THE
FORECAST.

SENSIBLE WEATHER WILL FEATURE A MUCH WELCOMED AREA OF HIGH PRESSURE
THROUGH THE OHIO VALLEY DURING THE START OF THE EXTENDED...BRINGING
A SOMEWHAT COOLER AND DRIER AIR MASS TO EAST KENTUCKY. HOWEVER...A
FRONTAL BOUNDARY WILL BE FOUND JUST TO THE SOUTHWEST OF THE CWA AND
WILL BE A THREAT TO BECOME CONVECTIVELY ACTIVE DURING THE DAY
THURSDAY...PARTICULARLY IF THE ECMWF SOLUTION ENDS UP VERIFYING.
REGARDLESS...THE BULK OF THE AREA WILL BE DRY AND MORE COMFORTABLE
FOR AT LEAST A 24 TO 36 HOUR PERIOD...WITH SOME VALLEY LOWS EVEN
TOUCHING THE 50S BY DAWN FRIDAY. THE FRONT WILL START TO LIFT NORTH
OVER CENTRAL KENTUCKY ON FRIDAY AND BECOME MORE ACTIVE...WITH ITS
CONVECTION POSSIBLY BRUSHING INTO THE WESTERN COUNTIES BY LATE
AFTERNOON. THE BULK OF ANY POP CHANCES WILL HOLD OFF UNTIL LATER
THAT EVENING AS A BROAD AREA OF LOW PRESSURE MOVES THROUGH THE
MIDWEST...FURTHER ACTIVATING THAT FRONT AND PUSHING IT EAST INTO THE
CWA. SLOW MOVING LOW PRESSURE WILL THEN CROSS THE AREA ON SATURDAY
WITH THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THIS
PORTION OF THE FORECAST. ALTHOUGH THE GFS WOULD IMPLY THAT WE CLEAR
OUT AND START TO DRY OUT ON SUNDAY...THE PREFERRED ECMWF SLOWS THE
SFC LOW DOWN IN RESPONSE TO THE DEEPENING TROUGH ENOUGH THAT THE
THREAT OF CONVECTION WILL LIKELY LINGER WELL INTO THE DAY SUNDAY AND
EVEN INTO THE FIRST PART OF SUNDAY NIGHT IN THE FAR EAST. COOLER AND
DRIER WEATHER FOLLOWS INTO MONDAY AS A NEW AREA OF COMFORT BRINGING
HIGH PRESSURE PUSHES INTO THE OHIO AND TENNESSEE VALLEYS.

MADE ONLY MINOR ADJUSTMENTS TO THE INHERITED TEMPERATURES THROUGH
THE PERIOD AS THE MODELS AND GUIDANCE HAVE BEEN FAIRLY STABLE. DID
CONTINUE THE TERRAIN BASED ADJUSTMENTS ON MOST NIGHTS. AS FOR
POPS...ENDED UP ON THE LOW SIDE OF MEX THROUGH THE PERIOD...THOUGH
LIKELY MAY BE NEEDED FOR POPS ON SATURDAY OR SUNDAY DEPENDING ON HOW
THE SFC LOW EVOLVES HEADING INTO THE WEEKEND.

&&

.AVIATION.../18Z TO 18Z/

AFTERNOON HEATING HAS INITIATED CONVECTION ALONG AN OLD BOUNDARY FROM
RICHMOND TO PIKEVILLE. SHOWERS AND THUNDERSTORMS EXTEND WESTWARD TO
LOUISVILLE WHILE A SECOND AREA OF CONVECTION IS PUSHING INTO WESTERN
KY AND INDIANA. AT THIS POINT IT IS DIFFICULT TO TIME ANY
THUNDERSTORM ACTIVITY AT SPECIFIC TAF SITES THOUGH IT APPEARS THE
BEST CHANCE FOR THUNDERSTORMS EARLY THIS AFTERNOON WOULD BE AT
JKL...AND WILL CARRY VCTS AT JKL RIGHT FROM THE BEGINNING. LOZ AND
SME MAY SEE THUNDERSTORMS LATER...AND WILL ADD VCTS TO THESE TAFS
FOR LATER IN THE AFTERNOON. EXTENT OF FOG TONIGHT IS DEPENDENT ON
WHERE RAIN FALLS TODAY INTO THIS EVENING...AND HOW MUCH CLEARING
THERE IS OVERNIGHT. EXPECT VISIBILITIES TO AT LEAST BE DOWN TO MVFR
TO IFR BY DAYBREAK. VISIBILTIES WILL IMPROVE AFTER 12Z TUESDAY...BUT MORE
THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON TUESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SBH
LONG TERM...GREIF
AVIATION...SBH
Hazardous weather outlook, Aug 8, 3:50 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
350 PM EDT MON AUG 8 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
350 PM EDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS THAT OCCUR LATE THIS AFTERNOON AND EARLY THIS EVENING
MAY BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT.
THE THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY RAIN AND LOCALIZED
MINOR FLOODING.

THE THREAT FOR SCATTERED THUNDERSTORMS WILL CONTINUE OVERNIGHT...BUT
THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH AFTER DARK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. SOME OF THE
THUNDERSTORMS ON TUESDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING
THE PRIMARY THREAT.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...MAINLY IN AREAS
EAST OF A LINE FROM MOREHEAD TO HARLAN.

THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY IN THE LAKE CUMBERLAND
AREA.

THUNDERSTORMS ARE POSSIBLE AT TIMES IN ALL AREAS FROM FRIDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF WIND DAMAGE...AND HEAVY
RAIN IN EXCESS OF ONE INCH TONIGHT.

SBH

In the hours before

Special weather statement, Aug 8, 3:05 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
305 PM EDT MON AUG 8 2011

KYZ112-081945-
BREATHITT-
305 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 345
PM EDT MONDAY AFTERNOON...

   SOUTHERN BREATHITT.

AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JETTS CREEK...
OR 6 MILES EAST OF BOONEVILLE...MOVING EAST AT 30 MPH.

RESIDENTS OF BREATHITT COUNTY SHOULD EXPECT VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO
40 MPH...FREQUENT LIGHTNING AND SMALL HAIL FROM THIS STORM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Aug 8, 3:06 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
306 PM EDT MON AUG 8 2011

KYZ116-117-081945-
LESLIE-CLAY-
306 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345
PM EDT MONDAY AFTERNOON...

   CENTRAL LESLIE AND
   CENTRAL CLAY.

AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HERRON...OR
NEAR MANCHESTER...MOVING EAST AT 30 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Aug 8, 3:14 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT MON AUG 8 2011

KYZ068-079-080-083>086-081945-
MCCREARY-PULASKI-ROCKCASTLE-WAYNE-WHITLEY-LAUREL-KNOX-
314 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345
PM EDT MONDAY AFTERNOON...

   NORTHWESTERN KNOX...
   NORTHEASTERN MCCREARY...
   EASTERN PULASKI...
   EXTREME SOUTH CENTRAL ROCKCASTLE...
   NORTHEASTERN WAYNE...
   NORTHERN WHITLEY AND
   SOUTHERN LAUREL.

AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENT...OR 8
MILES EAST OF SOMERSET...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ROCKCASTLE
SPRINGS AROUND 320 PM EDT...ROCKCASTLE SPRINGS AROUND 325 PM EDT...
VOX AROUND 330 PM EDT...BARTON AROUND 335 PM EDT...MOORE HILL AROUND
340 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JACOBSON
Local storm report, Aug 8, 3:18 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     RAVENNA                 37.69N 83.95W
08/08/2011                   ESTILL             KY   911 CALL CENTER

            TREE DOWN AT COB HILL.

0303 PM     TSTM WND DMG     MANCHESTER              37.15N 83.77W
08/08/2011                   CLAY               KY   911 CALL CENTER

            TREE DOWN AND BLOCKING CHARLIE SIZEMORE ROAD.

&&

JCARICO
Special weather statement, Aug 8, 4:02 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
402 PM EDT MON AUG 8 2011

KYZ051-052-060-104-106-082045-
MENIFEE-ROWAN-BATH-ELLIOTT-MORGAN-
402 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445
PM EDT MONDAY AFTERNOON...

   NORTHEASTERN MENIFEE...
   NORTHERN MORGAN...
   SOUTHERN ROWAN...
   SOUTHEASTERN BATH AND
   SOUTHWESTERN ELLIOTT.

AT 402 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RATLITT...OR
NEAR FRENCHBURG...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BIG WOODS
AROUND 410 PM EDT...KELLACEY AROUND 415 PM EDT...ZAG AROUND 420 PM
EDT...YOCUM AROUND 425 PM EDT...AND LICK BRANCH AROUND 430 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Aug 8, 4:06 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT MON AUG 8 2011

KYZ109-110-112-113-120-082030-
KNOTT-MAGOFFIN-PIKE-BREATHITT-FLOYD-
406 PM EDT MON AUG 8 2011

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 430 PM EDT MONDAY AFTERNOON...

   NORTHERN KNOTT...
   SOUTHEASTERN MAGOFFIN...
   WESTERN PIKE...
   EAST CENTRAL BREATHITT AND
   FLOYD.

AT 406 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
VAIL...OR 13 MILES NORTH OF HINDMAN...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GUNLOCK AROUND
410 PM EDT...MID AROUND 415 PM EDT...HIPPO AROUND 420 PM EDT...BOSCO
AROUND 425 PM EDT...EASTERN AROUND 430 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JACOBSON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:36 AM EDTAreal Flood AdvisoryJKLPike114 min
Aug 8, 2:08 AM EDTAreal Flood AdvisoryJKLMartin112 min
Aug 8, 2:35 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee25 min
Aug 8, 2:58 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle47 min
Aug 8, 3:11 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Leslie34 min
Aug 8, 3:26 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle34 min
Aug 8, 3:35 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Wolfe25 min
Aug 8, 3:46 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley29 min
Aug 8, 3:48 PM EDTTornado WarningJKLClay, Knox, Laurel16 min
Aug 8, 4:20 PM EDTSevere Thunderstorm WarningJKLBell, Harlan25 min
Aug 8, 4:33 PM EDTSevere Thunderstorm WarningJKLElliott, Morgan24 min
Aug 8, 4:34 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Leslie, Whitley98 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.